my daughter does not seem to get tired while taking her adhd med. is this normal? her ped. suggest going for longer walks in the evening to promote sleep this is not helping actually just seems to make her annoyed with us. i am concerned for her work at school proves this situation is harming her
What time is she taking it in the morning? It's very important that she take it early in the morning to avoid sleep issues at night. It depends what she is on as well, time release is harder to control than something like say Adderal.
She might be on too high of a dose? ADHD medications have affected my sleep if I do not take them early in the morning before school. I'm on Concerta, 72 mg.
My son has to take melatonin in the evening 20 to 30 mins. before bedtime to help his brain understand that it is nightime. Melatonin is natural and is produced in the brain to help differentiate night and daytime. So, talk to your pediatrician about using 3 mg of this in the evening to help her calm down and fall asleep.
Also, make sure she is taking her meds early in the morning or it will affect her sleep. My son takes adderall (adderrall) xr. He uses the melatonin every evening to help calm him down. Also, be careful not to stimulate her/him in anyway that will affect the sleep as well. My son is not allowed to play any video games, basketball, activity or anything that makes him hyper. Tell her that at a certain time she needs to relax and listen to music or read a book. Music is wonderful but make sure it is soft music. They have wonderful relaxation tapes which my son uses to help as well. Hope this helps and take care.
im 16 years old im also ADHD i have the same sleeping issues . there is times that i can stay up till like 3 or 4 in the morning ill be watching t.v ,on the computer ,reading ect .i just would not get sleepy. one of my doctors perscribed me some sleeping pills and the first night i took that pill i feel asleep within 20 minutes with the t.v on ect and sleep all night . the next morning i woke up just fine i went brushed my teeth then all of the sudden i started getting dizzy breaking out in sweats my face turned white i almost passed out what happened was that my mind n my body was still sleeping so of course i stopped it, went to my pediatrician and she said all i have to do is be in bed by 9:00 everything off and in 15 minutes i should be sleep . i tried that the very next school night and it deffinitly worked and it became a routine so now i can go sleep just fine !!!
so tell your daughter to try it see how it goes !!!! good luck
I'm with you. She should gradually take her off that stuff and observe the results. I can't see the benefit of sleeplessness to a kid who is already hyper. I notice that it is the mothers concerned with schoolwork that tend to use these drugs. For the raising of a child, academic excellence should not be the standard by which we judge our success.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.